MAUDE Adverse Event Report: T:90¿ INFUSION SET; INSET II 60/9 GREY

T:90¿ INFUSION SET; INSET II 60/9 GREY
Lot Number UNKNOWN
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.The patient stated that he had at least one kinked cannula from every box he had used since he started using the pump with a total of at least 10 infusion sets affected.There were two different occasions where he ended up being hospitalized due to a kinked cannula.The first time, he experienced diabetic ketoacidosis and high blood glucose level due to a kinked cannula, which he self-treated with a correction bolus.He stated that he had changed his cartridge, tubing and site less than 24 hours prior to going into diabetic ketoacidosis.He was taken to the emergency room with blood glucose level at 1026 mg/dl where he was given an insulin drip and stayed there for three hours.The level of ketones was identified to be dangerous/life threatening by a healthcare professional.Subsequently, the patient was admitted to the hospital where the patient received an insulin drip, which resolved the issue.The infusion set had been in use for less than 24 hours and the patient was released from the hospital after four days.The second time, the patient had chest pains and high blood glucose level, which was self-treated with a correction bolus.He was taken to the emergency room where it was determined that chest pains were caused by diabetic ketoacidosis due to kinked cannula.The patient had changed his cartridge, tubing and site less than 24 hours prior to going into diabetic ketoacidosis.In the emergency room, the patient had blood glucose level at 458 mg/dl and was given insulin drip.He also had a level of ketones, which was identified to be dangerous/life threatening by a healthcare professional and stayed there for two hours.Subsequently, the patient was admitted to the hospital and received insulin drip, which resolved the issue.The infusion set had been in use for less than 24 hours and the patient was released from the hospital after seven days.There was no permanent damage to the patient and the patient did not notice any damage when the package was first opened, both times.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
T:90¿ INFUSION SET
Common Device Name
INSET II 60/9 GREY
MDR Report Key8543044
Report Number3003442380-2019-01407
Device Sequence Number373577
Product Code FPA
UDI-Device Identifier05705244004450
UDI-Public05705244004450
Combination Product (Y/N)N
PMA/510(K) Number
K032854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date04/24/2019
Patient Sequence Number1